Get Your Dog Care Questions Answered by Experts
Hi. Welcome to Just Answer. My name is***** I'm very sorry to hear about this situation with your guy. Are they checking his clotting times with an in-house PT / aPTT test to see what clotting values are? So they've placed an IV catheter and given two units of fresh frozen plasma IV? When did this happen? Is he on any other medications at this time?
Do they have a reason / suspicion why the clotting values keep going up? Do they feel that he's having liver problems? Do they feel that he got into some anti-coagulant? Have they started any vitamin K to help with clotting?
If clotting values are elevated, the most common reasons for it are severe liver disease or eating of a mouse / rat poison that has a vitamin K antagonist in it. Clotting times can be elevated from a heat stroke situation or something else that causes a consumption of the clotting factors, but these situations are typically extremely serious very quickly and they don't make it. Could he have brain damage? That is very possible. If he was not clotting well, then there is the chance that he bled into the brain and this caused injury due to that.
I can understand the frustration that you and your family are going through with this. Getting an answer to why the clotting values are elevated needs to be found. If the liver itself is the possible issue, then maybe an ultrasound of it needs to be done to assess what is going on there. Starting vitamin K1 is something that easily enough can be started up to help with clotting times.
This is one of those situations where one consideration is a possible referral to a specialist in your area to let them review the record and see what else may be done. I'm hoping for the best for this guy!